MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Model Number 222239
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 6 bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar (tsa ii)-i plate missing label information was observed by the laboratory personnel.There was no report of patient impact.The following information was provided by the initial reporter: "it was reported that customer reports receiving 6 222239 plates that had no plate stamp on them for identification.".
 
Additional Manufacturer Narrative
H.6.Investigation: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.Three photos were received for investigation of this complaint.One photo shows the bottom of a taped bi-plate with no plate print.Another photo shows a taped stack of six bi-plates and there is no plate print on the top plate.The last photo shows the bottom of six bi-plates without a plate print on each plate.No other product labels are visible in the photos for batch verification.No return samples were received for investigation.No batch number was provided for investigation of this complaint.Retention samples cannot be evaluated without a specific batch number.Trending was performed on the appropriate quality databases and no trends for missing plate print were found in the last 12 months.The complaint history was reviewed for material 221270 and there are no complaint trends for missing plate print over the last 12 months.This complaint cannot be confirmed.Bd will continue to trend for this issue.
 
Event or Problem Description

Brand Name
BD BBL¿ CHROMAGAR¿ ORIENTATION AND BBL¿ TRYPTICASE¿ SOY AGAR (TSA II)-I PLATE¿
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12271301
Report Number1119779-2021-01278
Device Sequence Number14574319
Product Code JSH
UDI-Device Identifier10382902222399
UDI-Public10382902222399
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number222239
Device Catalogue Number222239
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown